Skip to content
Severe Osteoporosis since age 35..
avatar
periwinkle52 posted:
I didn't have any idea I had a genetic illness, (MEN1), passed on from my Mother until my hip broke, under normal conditions @ age 35. I then was diagnosed with Hyperparathyroidism! My calcium was actually going into my blood, hence all the kidney stones, no calcium into my bones! They call that
Hungry bone syndrom". Ever since then, my life has been turned uupside down! MEN (Multiple Endocrine Neoplasia" Many tumors of the Endocrine system, It is slowly killing me. All 4 parathyroids were removed, due to tumors, my pituitary is non-functioning, & my pancreas over-produces (I can't remember the name!) which causes tiny tumors in my stomach! But the hyperparathyroidism is what has caused most of my issues as my bones are so weak, they hurt 24/7! I fall all the time, my back has literally been re-built, along with 2 knee replacements! And I'm only 52yrs. old now! My house is on stilts, I live on a river, so getting up & down the stairss is an adventure! Usually, going down happens quite quick! Thank goodness, my son is usually there to catch me! Anyway, I was just being curous & wanting to know, Does antone else have this disease?? Thanks for listening, periwinkle
Reply
 
avatar
Emma_WebMD_Staff responded:
Hi Periwinkle52,

I am glad you found your way to our Osteoporosis Community. Sounds like you live in a very nice place on the river. But I am sorry it is an adventure getting in and out of there. Son's are amazing, aren't they!

I am not sure how many others suffer from MEN1, we do have an article on Multiple Endocrine Neoplasia Type 1 that hopefully will give you some other answers you might need.

Please let us know how you are doing!
Emma
 
avatar
periwinkle52 replied to Emma_WebMD_Staff's response:
Thank-you for the "Heads up!" on the M.E.N. community! That should be helpful! periwinkle
 
avatar
periwinkle52 replied to Emma_WebMD_Staff's response:
Hi there! Thought I'd touch base with y'all. Well, found out, after many broken coffee cups, amongst other things, I have severe Carpals Tunnels Syndrome, in both arms! Must have surgery in both! The main thing that scares me, is I also have "Adrenal Insufficiency". Which anytime your body is under stress, as in surgery, I must be given extra steroids! As if I don't inhale enough! The swelling in my body, from the steroids, probably helped the "Carpals" along, with my previous job as a owner of a Housekeeping & Maintenance Co. on Hilton Head Is., for 20yrs. Sometimes I think it's never going to end. I hyperventilated @ my last surgery. #22. So, gosh knows how I'll react the next two times. My fingers are tingling now! Better go. Anyone out there have "Adrenal Insufficiency?" periwinkle
 
avatar
YolandaHoliday responded:
Dear,Not onlydo u have it but in my building alone three of my neigbors have it. u not alone believe me I know how u feel! Sometime I think about how I use to be and how I am now and I start crying, this silent killer has taken away so much from me but I still hanging in fighting every painful moment. When I was passing the stones I kept asking why but no one could or would tell me until it was to late to catch it early.
I worked 4 AMR and was untieing a wheelchair when my back cracked. My patien even heard it, tghe MRI comfirmed it and I could not let them do surgery because of my bones condition. Although I have OS a DR. still wanted to put itantium in my back and while he was talking all I could think of was more bones cracking under pressure from the metal or them meshing around in my back, besides I had pick up some their patients that back surgery was continuosly done on.


Helpful Tips

Test your calcium supplement to see how well it dissolvesExpert
Place a calcium supplement in vinegar or warm water for 30 minutes while stirring occasionally. If the supplement dissolves, it will ... More
Was this Helpful?
56 of 67 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the National Osteoporosis Foundation website